Periodic solutions of nonlinear delay differential equations using spectral element method

Journal Article

We extend the temporal spectral element method further to study the periodic orbits of general autonomous nonlinear delay differential equations (DDEs) with one constant delay. Although we describe the approach for one delay to keep the presentation clear, the extension to multiple delays is straightforward. We also show the underlying similarities between this method and the method of collocation. The spectral element method that we present here can be used to find both the periodic orbit and its stability. This is demonstrated with a variety of different examples, namely, the delayed versions of Mackey-Glass equation, Van der Pol equation, and Duffing equation. For each example, we show the method's convergence behavior using both p and h refinement and we provide comparisons between equal size meshes that have different distributions. © 2011 Springer Science+Business Media B.V.

Full Text

Duke Authors

Cited Authors

  • Khasawneh, FA; Barton, DAW; Mann, BP

Published Date

  • 2012

Published In

Volume / Issue

  • 67 / 1

Start / End Page

  • 641 - 658

International Standard Serial Number (ISSN)

  • 0924-090X

Digital Object Identifier (DOI)

  • 10.1007/s11071-011-0017-3